Alert archive / Nebraska / Special Weather Statements in 2011

Special Weather Statement, NWS Hastings, NE

April 19, 2011Fillmore County, Nebraska

NWS Hastings, NE issued this special weather statement at Apr 19, 2011, 3:18 AM CDT for Fillmore County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2011, 3:18 AM CDT (08:18 UTC)
Expired
Apr 19, 2011, 4:00 AM CDT
In force
42 min
Issued by
NWS Hastings, NE

County Fillmore County, NE

The radar

The Grand Island radar (KUEX), 71 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WWUS83 KGID 190818
SPSGID

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
318 AM CDT TUE APR 19 2011

NEZ077-087-190900-
FILLMORE NE-THAYER NE-
318 AM CDT TUE APR 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN THAYER AND SOUTHERN
FILLMORE COUNTIES UNTIL 400 AM CDT...

AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARLETON...OR 42 MILES SOUTH OF YORK...
MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BRUNING AROUND 325 AM CDT.
STRANG AROUND 330 AM CDT.
OHIOWA AROUND 335 AM CDT.
MILLIGAN AROUND 345 AM CDT.

LAT...LON 4019 9771 4029 9780 4054 9770 4054 9736
      4027 9736
TIME...MOT...LOC 0818Z 227DEG 34KT 4029 9763

$$
NOAA/NWS/MORITZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Apr 19, 12:27 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 19, 12:27 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1227 AM CDT TUE APR 19 2011

.AVIATION...06Z TAF. IFR/LIFR CEILINGS AND VISIBILITIES EXPECTED
MUCH OF THIS FORECAST PERIOD. UPPER LEVEL WAVE AND SOLID NORTH TO
NORTHEAST FLOW WILL RESULT IN LOW CLOUDS...SHOWERS AND PERIODS OF
FOG REDUCING VISIBILITIES THROUGH MIDDAY. UPPER LEVEL LIFT SHUTS
OFF PRETTY QUICKLY AROUND NOON OR SO...AS SYSTEM MOVES EAST AND
COUPLED JET STRUCTURE SHIFTS EAST/SOUTHEAST AWAY FROM AREA. MAY
SEE SOME IMPROVEMENT IN CEILINGS...AND VISIBILITIES LIKELY TO
IMPROVE WITH NO PRECIPITATION...BUT VISIBILITIES MAY LOWER AGAIN
LATE IN THE FORECAST. AN ISOLATED THUNDERSTORM IS POSSIBLE AT
TIMES EARLY TODAY WITH SOME LIGHTNING STRIKES SHOWN MOVING THROUGH
SOUTHWEST NEBRASKA. CAN/T RULE IT OUT.

&&

.PREV DISCUSSION... /ISSUED 652 PM CDT MON APR 18 2011/

AVIATION...00Z KGRI TAF. GENERALLY POOR AVIATION CONDS EXPECTED
FOR NEXT 18 TO 24 HOURS AS APPROACHING STORM SYSTEM WILL BRING
PREVAILING IFR CONDS AFTER ABOUT 19/05Z...WITH BRIEF LIFR CONDS
POSSIBLE IN HEAVIER RAIN BANDS OVERNIGHT TONIGHT. IN
ADDITION...MAY SEE AN ISOLATED VCTS DURING THE LATE OVERNIGHT AND
EARLY MORNING HOURS...BUT THINK THUNDER WILL REMAIN FAR ENOUGH TO
THE SOUTH THAT DECIDED TO KEEP OUT OF 00Z TAF ISSUANCE. WHILE
VISIBILITIES AND CEILINGS WILL SLOWLY IMPROVE DURING THE DAY ON
TUESDAY...EXPECT IFR CONDS TO CONTINUE THROUGH THE MORNING
HOURS...IMPROVING TO ONLY MVFR CONDS AFT 19/21Z...WHEN RAIN WILL
BECOMING MOSTLY TO AN END. WINDS WILL CONTINUE NORTHEASTERLY
THROUGH THE LATE EVENING HOURS AT AROUND 15KT...EVENTUALLY
SHIFTING MORE NORTHERLY DURING THE EARLY MORNING HOURS
TUESDAY...WHILE REMAINING GENERALLY 10 TO 15 KTS IN THE LOWEST LAYERS.

PREV DISCUSSION... /ISSUED 317 PM CDT MON APR 18 2011/

SHORT TERM...THROUGH 12Z WEDNESDAY. PRIMARY FORECAST CONCERNS CENTER
UPON CHANCES FOR RAIN TONIGHT INTO TUESDAY. MORNING UPPER AIR
ANALYSIS INDICATES NEARLY ZONAL FLOW OVER MUCH OF THE CONUS...WITH
THE CENTRAL PLAINS ON THE SOUTHERN PERIPHERY OF THE MID AND UPPER
LEVEL JET STREAM. NOT MUCH IN THE WAY OF SMALL SCALE PERTURBATIONS
WORKING THROUGH THE MEAN FLOW...ALTHOUGH THERE WAS A 60-70KT MID
LEVEL JET STREAK THAT PUSHED THROUGH THE AREA EARLY THIS
MORNING...BUT THAT HAS SINCE DEPARTED INTO THE MISSISSIPPI VALLEY.
THE NEXT MID LEVEL WAVE TO IMPACT OUR AREA IS CURRENTLY LOCATED
OVER THE NORTHWESTERN CONUS AND MOVING EAST/SOUTHEAST. AT THE
SURFACE A STATIONARY FRONT REMAINS SITUATED OVER SOUTHEASTERN
KANSAS...WITH OUR CWA REMAINING WITHIN EAST/NORTHEASTERLY LOW LEVEL
FLOW. KUEX AND KLNX INDICATES LIGHT RAIN LIGHT SNOW DEVELOPING OVER
WESTERN AND NORTHERN NEBRASKA THIS AFTERNOON. SO FAR HOWEVER THIS
RAIN HAS REMAINED NORTH AND NORTHWEST OF OUR CWA.

SHORT TERM MODEL GUIDANCE CONTINUES TO SUGGEST THE MID LEVEL SHORT
WAVE CURRENTLY OVER THE NORTHWESTERN CONUS WILL CONTINUE MOVING
EAST/SOUTHEAST...LIKELY PUSHING ACROSS THE NORTHERN AND CENTRAL
PLAINS DURING THE DAY TUESDAY. WAA AND SOME MODEST DPVA OUT AHEAD OF
THE WAVE WILL GENERATE MORE THAN ENOUGH OMEGA FOR PRECIPITATION
PRODUCTION...AND WITH PLENTY OF MID LEVEL MOISTURE CURRENTLY
PRESENT...PER AREA FORECAST PROXIMITY SOUNDINGS AND CURRENT WATER
VAPOR IMAGERY...RAIN APPEARS LIKELY TONIGHT. QPF FIELDS FROM THE
NAM...SREF MEAN...OPERATIONAL GFS AND EC...ALONG WITH OUTPUT FROM
THE 4KM WRF-NMM...ALL SUPPORT A LARGE AREA OF RAIN OVERTAKING OUR
CWA TONIGHT. THE NAM AND EC BOTH SUGGEST PORTIONS OF OUR CENTRAL AND
NORTHERN CWA WILL RECEIVE UPWARDS OF AN INCH OF RAIN...AND HAVE A
HARD TIME DISAGREEING WITH THIS POSSIBILITY GIVEN THE AMOUNT OF MID
LEVEL MOISTURE CURRENTLY FLOWING INTO THE AREA FROM THE PACIFIC.

MUCH OF THIS RAINFALL APPEARS AS THOUGH IT WILL REMAIN STRATIFORM
WITH LOW TO MID LEVEL LAPSE RATES LESS THAN IMPRESSIVE UNTIL YOU
MOVE INTO KANSAS. THAT BEING SAID...THE NAM...OPERATIONAL GFS AND EC
ALL SUGGEST DEEP LAYER MUCAPE VALUES OF 100-300J/KG WILL BE OBSERVED
AS FAR NORTH AS HIGHWAY 6 BY 06Z TONIGHT...WITH INSTABILITY MOVING
SOUTHEASTWARD...OUR OF OUR AREA FOR THE MOST PART...BY 12Z TUESDAY.
WILL GO AHEAD AND MAINTAIN THE MENTION OF THUNDER GENERALLY ALONG
AND SOUTH OF HIGHWAY 6 FOR TONIGHT AS A RESULT. NOT MUCH OF A CHANCE
FOR SEVERE WEATHER TONIGHT...BUT GIVEN THE LOW FREEZING LEVELS WILL
ALSO GO AHEAD AND MAINTAIN SMALL HAIL MENTION IN THE HWO.

RAIN SHOULD CONTINUE OVER MUCH OF THE AREA THROUGH MORNING HOURS
TUESDAY...BEFORE TAPERING OFF FROM THE WEST TO EAST AS THE MID LEVEL
TROUGH AXIS CLEARS THE AREA. LOW LEVEL CAA WILL PROMOTE COOLING
TEMPERATURES THROUGH THE LOWER TROPOSPHERE BY TUESDAY MORNING...WITH
SOME FORECAST PROXIMITY SOUNDINGS SUGGESTING LOCATIONS ACROSS OUR
NORTH COULD SEE SOME SNOW MIXING IN WITH THE RAIN TOWARDS THE END
OF THE EVENT ON TUESDAY. THIS IS HIGHLY QUESTIONABLE HOWEVER GIVEN
PRECIPITATION SHOULD BE COMING TO AN END BY THE TIME LIGHT SNOW
BECOMES A POSSIBILITY. ANY SNOWFALL THAT MAY OCCUR SHOULD NOT AMOUNT TO
MUCH BASED ON CURRENT GUIDANCE...AND FOR NOW AM MORE COMFORTABLE LEAVING
ANY SNOW MENTION OUT GIVEN SOME MODEL GUIDANCE SUGGESTS
THERMODYNAMIC PROFILES WILL BE TOO WARM.

TEMPERATURES TONIGHT AND TOMORROW SHOULD MOVE VERY LITTLE GIVEN THE
EXPANSIVE CLOUDS AND PRECIPITATION. PREVIOUS FORECAST ALREADY A
SMALL DIURNAL IN PLACE...BUT WENT AHEAD AND TIGHTENED THE DIURNALS
A BIT MORE...NO MORE THAN FIVE DEGREES FOR MANY AREAS THROUGH THE
NEXT 24 HOURS. SOME GUIDANCE IS SUGGESTING WE COULD BEGIN CLEARING
OUT TUESDAY NIGHT INTO EARLY WEDNESDAY...AND WITH THE PRECIPITATION
COMING TO END TEMPERATURES COULD SIGNIFICANTLY DROP OFF BY EARLY
WEDNESDAY MORNING. PLAYED CLOSE TO GUIDANCE FOR WEDNESDAY MORNING
WITH LOWS FROM THE UPPER 20S ACROSS OUR NORTH...TO THE MID 30S
ACROSS OUR SOUTH.

LONG TERM...12Z WEDNESDAY THROUGH MONDAY.  AN ACTIVE WEATHER
PATTERN WILL REMAIN IN PLACE WITH PERIODIC WAVES MOVING THROUGH A
QUASI-ZONAL FLOW PATTERN.  THE CHALLENGE REMAINS TRYING TO PIN DOWN
RAIN CHANCES...AND THAT REMAINS DIFFICULT WITH THE FAST MOVING...LOW
AMPLITUDE WAVES.

WEDNESDAY SHOULD BEGIN DRY WITH SURFACE HIGH PRESSURE BUILDING INTO
THE AREA.  HIGHS SHOULD BE SEASONABLY COOL WITH READINGS IN THE
LOWER TO MID 50S.  THE 18.12 GFS AND 18.00Z ECMWF ARE IN RELATIVE
AGREEMENT THAT ANOTHER WAVE WILL MOVE ACROSS THE REGION WEDNESDAY
NIGHT.  ISENTROPIC LIFT ALSO INCREASES...ESPECIALLY BY LATE EVENING
INTO THE OVERNIGHT HOURS IN THE 295-305K LAYER.  THE ISENTROPIC LIFT
PERSISTS INTO THURSDAY NIGHT BEFORE SHIFTING OUT OF THE AREA BY
FRIDAY AS A SURFACE LOW SHIFTS ACROSS THE AREA.  THERE ARE STILL
SOME DISAGREEMENTS BETWEEN THE MODELS IN HOW THEY HANDLE THE
POSITION OF THE SURFACE LOW...THOUGH THEY ALL STILL SUGGEST AT LEAST
A CHANCE OF SHOWERS FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT.  THE
GFS REMAINS FARTHER NORTH THAN THE ECMWF...WHICH IN TURN BRINGS A
BIT MORE INSTABILITY INTO SOUTHERN PORTIONS OF THE FORECAST AREA
THURSDAY NIGHT.  WILL CONTINUE A CHANCE OF AT LEAST ISOLATED
THUNDERSTORMS THURSDAY NIGHT IN THE SOUTHERN HALF OF THE FORECAST
AREA.

FRIDAY MORNING COULD START OFF WITH A FEW SHOWERS STILL MOVING
ACROSS THE AREA AS ANOTHER MID-UPPER LEVEL PERTURBATION CROSSES THE
CENTRAL PLAINS.  BY AFTERNOON...IT COULD DRY OUT...THOUGH CONFIDENCE
IN THE TIMING IS NOT VERY HIGH.  CONFIDENCE DIMINISHES EVEN FURTHER
INTO NEXT WEEKEND WITH THE GFS AND ECMWF SHOWING FAIRLY LARGE
DIFFERENCES.  THE ECMWF HAS A DEEPER TROUGH ACROSS THE WESTERN
UNITED STATES...WHILE THE GFS IS WEAKER AND FARTHER NORTH WITH THE
UPPER JET.  WILL RELY HEAVILY ON HPC POPS WHICH APPEARS TO TAKE MORE
OF A BLENDED MODEL APPROACH DURING THE OUTER PERIODS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 18, 2:39 PM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
239 PM CDT MON APR 18 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
191200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
239 PM CDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS PORTIONS OF NORTH CENTRAL
KANSAS AND SOUTH CENTRAL NEBRASKA...GENERALLY ALONG AND SOUTH OF
HIGHWAY 6. ALTHOUGH NO SEVERE WEATHER IS ANTICIPATED...A FEW OF
THESE STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL...PRIMARILY
ACROSS NORTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK
AREA THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Special weather statement, Apr 19, 2:32 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
232 AM CDT TUE APR 19 2011

NEZ074-075-190800-
ADAMS NE-KEARNEY NE-
232 AM CDT TUE APR 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEARNEY AND NORTHWESTERN
ADAMS COUNTIES UNTIL 300 AM CDT...

AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MINDEN...OR 18 MILES SOUTHEAST OF KEARNEY...
MOVING NORTHEAST AT 40 MPH.

DIME TO PENNY SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HEARTWELL AROUND 240 AM CDT.
KENESAW AROUND 250 AM CDT.
PROSSER AROUND 300 AM CDT.

LAT...LON 4038 9890 4052 9904 4064 9896 4069 9874
      4069 9845 4051 9844
TIME...MOT...LOC 0732Z 234DEG 33KT 4051 9886

MORITZ
Special weather statement, Apr 19, 2:55 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
255 AM CDT TUE APR 19 2011

NEZ063-064-076-077-190830-
CLAY NE-FILLMORE NE-HAMILTON NE-YORK NE-
255 AM CDT TUE APR 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FILLMORE...NORTHEASTERN
CLAY...WESTERN YORK AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 330 AM
CDT...

AT 249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARVARD TO CLAY
CENTER...AND MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
SUTTON AND STOCKHAM AROUND 305 AM CDT.
HENDERSON AND GRAFTON AROUND 315 AM CDT.
LUSHTON AROUND 320 AM CDT.
BRADSHAW AND FAIRMONT AROUND 325 AM CDT.
MCCOOL JUNCTION AROUND 330 AM CDT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 333 AND 352.

LAT...LON 4101 9776 4056 9743 4050 9804 4070 9815
TIME...MOT...LOC 0755Z 248DEG 32KT 4070 9804 4058 9795

MORITZ
Special weather statement, Apr 19, 3:18 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
318 AM CDT TUE APR 19 2011

NEZ077-087-190900-
FILLMORE NE-THAYER NE-
318 AM CDT TUE APR 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN THAYER AND SOUTHERN
FILLMORE COUNTIES UNTIL 400 AM CDT...

AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARLETON...OR 42 MILES SOUTH OF YORK...
MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BRUNING AROUND 325 AM CDT.
STRANG AROUND 330 AM CDT.
OHIOWA AROUND 335 AM CDT.
MILLIGAN AROUND 345 AM CDT.

LAT...LON 4019 9771 4029 9780 4054 9770 4054 9736
      4027 9736
TIME...MOT...LOC 0818Z 227DEG 34KT 4029 9763

NOAA/NWS/MORITZ

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:32 AM CDTSpecial Weather StatementGIDAdams, Kearney28 min
Apr 19, 2:55 AM CDTSpecial Weather StatementGIDClay35 min

Nearby

Special Weather Statements in Nebraska, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.